# SDR NI6R201496120013

- Difficulty date: June 12, 2014
- Submitted: June 12, 2014
- Operation: General aviation
- Filed by: Neptune Aviation Services Inc, repair station NI6R011N
- Aircraft: N2774Q
- Make and model: Cessna 182K
- Aircraft serial: 18257974
- Aircraft time: 4,421 hours
- Engine: Cont O470R
- Engine time: 4,518 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston
- Part number: 654833
- Condition: Out Of Tolerance
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

DISCOVERED DURING INSTALLATION OF NEW PISTONS AND RINGS INTO NEW CYLINDER ASSY.  FIRST AND SECOND PISTON RINGS DID NOT MEET NEW PARTS TOLERANCES IAW TABLE OF LIMITS CHART 2 IN CONTINENTAL MOTORS O/H MANUAL 72-30-14.  ORDERED SECOND SET OF RINGS AFTER CONVERSATIONS TECH SUPPORT.  SECOND SET OF RINGS DID NOT MEASURE INTO TOLERANCE BUT MATCHED MEASUREMENTS OF FIRST SET.  THE PISTONS THAT WERE REMOVED WERE MEASURED AND THEY MEASURED THE SAME AS THE NEW.  ALL PISTONS FIRST AND SECOND PISTON RING IN GROVE, SIDE CLEARANCE MEASURED .004" NEW TOLERANCES IAW TABLE OF LIMITS IS .008L MIN TO .010L MAX.  TECH SUPPORT LOOKED AT THE DWGS FOR THE RINGS PISTONS AND COATINGS AND AGREED THAT MATHEMATICALLY THE MEASUREMENTS OBSERVED WERE POSSIBLE.
